MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX; GUIDE
Model Number 03.010.052
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: visual inspection of the returned aiming revealed the thumb screw's dowel pin component had broken/sheared off flush with the surface of the knob's shaft component.The shaft was jammed within the aiming arm; the threads were not visible.The knob component was not returned.The device failure was identified; the complaint was confirmed.Dimensional inspection could not be performed due to the device's received condition.Document/specification review: the relevant drawings were reviewed (manufactured-to and current); no design issues were noted during investigation.Conclusion: the complaint was confirmed during investigation.No manufacturing issues were identified during investigation.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.A root cause could not be determined as the event conditions were unknown, however, it is possible the device and its components experienced abnormal forces during use and/or handling.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.A device history record (dhr) review was conducted: part: 03.010.052, lot: 1485408, manufacturing site: (b)(4), release to warehouse date: 23.May.2006.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, it was found out by the sterile processing department (spd) that the black knob on the aiming arm for the ex tibia nail set had come off.There was no patient involvement.During manufacturer's investigation on (b)(6) 2020 of the returned aiming, it was revealed that the thumb screw's dowel pin component had broken/sheared off flush with the surface of the knob's shaft component.This is report 1 of 1 for complaint (b)(4).

Brand Name
AIMING ARM FOR TI CANNULATED TIBIAL NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9577018
Report Number2939274-2020-00130
Device Sequence Number3229526
Product Code FZX
UDI-Device Identifier10886982067241
UDI-Public(01)10886982067241
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.052
Device Catalogue Number03.010.052
Device Lot Number1485408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2020
Initial Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1